Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 11, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 21, 2004, 8:27 PM CDT for Randall County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2004, 8:27 PM CDT (01:27 UTC)
- Expired
- Jun 21, 2004, 9:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Randall County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 3:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Jun 21, 8:05 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.5 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2119 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KAMA 220127 TORAMA TXC381-220230- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 827 PM CDT MON JUN 21 2004 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * TORNADO WARNING FOR... RANDALL COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 930 PM CDT * AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PORTION OF THE STORM WAS LOCATED 3 MILES EAST OF CANYON...MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... CANYON...UMBARGER...PALO DURO CANYON AND LAKE TANGLEWOOD A TORNADO MAY FORM AT ANY TIME-TAKE COVER NOW ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. LAT...LON 3517 10214 3478 10214 3477 10166 3517 10165 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 21, 3:15 PM CDT, 5 hours 12 minutes earlier.
Area forecast discussion, Jun 21, 3:15 PM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 315 PM CDT MON JUN 21 2004 .DISCUSSION... SFC FEATURES INCLUDE SFC LOW NR KROW...WITH WMFNT FEATURE EXTDG EWD. OUTFLOW BNDRY FM LAST NIGHT/S TSTMS LIES ACRS SRN AND SWRN PARTS OF TX PNHDL. CDFNT LIES ACRS NRN TX PNHDL. ALTHOUGH LOW-LVL MSTR SOMEWHAT LESS RICH THAN 24 HRS AGO...LOW-LVL SHEAR HAS INCRSD...AND UPR DIFFLUENCE IS MORE PRONOUNCED. WL CARRY NMRS TSTMS TNGT... KEEPING SVR MENTIONED ALL ZNS...AND HVY RAINS MENTIONED IN ERN ZNS. WE ARE NOT ISSUING FLOOD WATCH ATTM...SINCE HEAVY RAIN EVENTS OF LAST FEW DAYS HAVE NOT BEEN REPEATING IN SAME LOCATIONS. ALSO...BELIEVE THAT ECHOES WILL MOV QUICKLY ENOUGH TO PREVENT TRAINING PROBLEMS. CDFNT EXPCD TO BE DRIVEN S OF FCST AREA BY TNGT/S CNVTN...LEAVING A MORE QUIET...STABLE AMS IN PLACE FOR TUE. PSBL EXCEPTION WL BE FAR WRN ZONES...WHERE LOW AND MID-LVL MSTR RETURN MAY OCR LATE TUE AFTN/EVE. HAVE INTRODUCED SLGT CHC POPS WRN ZNS FOR THIS POSSIBILITY. FEEL THAT MORE PROUNOUNCED MSTR RETURN WL OCR BY WED AFTN/EVE. H7 VOT MAX PROGGED TO DROP INTO FCST AREA VIA NW FLOW ALF...AS SFC TROF SHARPENS A BIT. THUS...HAVE INTRODUCED LATE AFTN POPS INTO WRN ZNS...AND CHC POPS ALL ZNS FOR WED EVE. NW FLOW PAT CONTS THU AND FRI...THEN MAY FLATTEN SAT THRU MON. NO CHANGES MADE TO EXTDD PDS. JC/DH && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 62 80 64 87 / 60 10 10 40 BEAVER 62 80 61 86 / 60 10 10 40 BOISE CITY 57 78 57 84 / 60 20 20 30 BORGER 63 81 63 88 / 60 10 10 40 BOYS RANCH 63 80 62 87 / 60 20 20 30 CANYON 62 80 64 87 / 60 10 10 30 CLARENDON 66 82 67 88 / 70 10 10 40 DALHART 60 79 60 86 / 60 20 20 30 GUYMON 61 81 60 85 / 60 10 10 30 HEREFORD 63 81 64 86 / 60 20 20 30 LIPSCOMB 64 81 65 87 / 70 10 10 40 PAMPA 64 81 64 87 / 70 10 10 40 SHAMROCK 67 82 67 89 / 70 10 10 40 WELLINGTON 68 83 68 90 / 70 10 10 40 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 10/03
Hazardous weather outlook, Jun 21, 1:00 PM CDT, 7 hours 27 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT MON JUN 21 2004 OKZ001>003-TXZ001>020-221100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT MON JUN 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON AND TONIGHT. WHILE THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINS...ISOLATED TORNADOES MAY ALSO DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... STRONG THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH SATURDAY...MAINLY DURING THE LATE AFTERNOON AND NIGHTTIME PERIODS. SOME OF THESE STORMS COULD POTENTIALLY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING. HENNIG
In the hours before
Special weather statement, Jun 21, 5:00 PM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 500 PM CDT MON JUN 21 2004 TXZ012-017-212300- POTTER-RANDALL- 500 PM CDT MON JUN 21 2004 ...STRONG THUNDERSTORMS OVER POTTER COUNTY... AT 450 PM...A STRONG THUNDERSTORM WAS LOCATED OVER THE CANADIAN RIVER VALLEY JUST TO THE EAST OF VALLEY DE ORO. THIS STORM WAS MOVING TOWARDS THE SOUTHEAST AT ABOUT 5 MPH AND WILL MOVE OVER THE DUMAS HIGHWAY AND CANADIAN RIVER OVER THE NEXT HOUR. THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO NEAR 50 MPH AND HAIL UP TO HALF INCH IN DIAMETER. ADDITIONALLY...THIS AREA HAS RECEIVED RAINFALL OVER THE PAST SEVERAL DAYS AND ADDITIONAL RAINFALL WILL RUN OFF FAIRLY RAPIDLY. PERSONS INVOLVED IN OUTDOOR ACTIVITIES IN THE CANADIAN RIVER VALLEY AND LAKE MEREDITH SHOULD START TO SEEK SAFE SHELTER AS THE STORM APPROACHES. JORDAN
Local storm report, Jun 21, 5:28 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
528 PM CDT MON JUN 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 17 N AMARILLO 35.45N 101.82W
06/21/2004 0.75 INCH POTTER TX TRAINED SPOTTER
HIGHWAY 87 1-2 MILES SOUTH OF CANADIAN RIVER
&&
RDLocal storm report, Jun 21, 6:03 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
603 PM CDT MON JUN 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL VALLEY DE ORO 35.45N 102.11W
06/21/2004 1.75 INCH POTTER TX TRAINED SPOTTER
&&
JCLocal storm report, Jun 21, 6:58 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
658 PM CDT MON JUN 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL 15 N AMARILLO 35.42N 101.82W
06/21/2004 1.00 INCH POTTER TX TRAINED SPOTTER
&&
JCLocal storm report, Jun 21, 7:23 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
723 PM CDT MON JUN 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0715 PM TORNADO 3 W BUSHLAND 35.19N 102.12W
06/21/2004 POTTER TX TRAINED SPOTTER
BRIEF TORNADO JUST NORTH OF INTERSTATE 40
&&
JCSpecial weather statement, Jun 21, 7:39 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 739 PM CDT MON JUN 21 2004 TXZ002-007-220125- MOORE-SHERMAN- 739 PM CDT MON JUN 21 2004 ...STRONG THUNDERSTORMS OVER MOORE AND SHERMAN COUNTIES... AT 737 PM...STRONG THUNDERSTORMS WERE DEVELOPING NEAR CACTUS... SUNRAY...AND DUMAS. THE STORMS WERE MOVING EAST AT 15 MPH...BUT WERE ALSO BUILDING WEST AND SOUTH. THESE STORMS WILL BE CAPABLE OF PRODUCING HALF INCH HAIL...WINDS GUSTING TO AROUND 50 MPH...AND VERY HEAVY RAINS. REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. JC
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:27 PM CDT | Tornado Warning | AMA | Randall | 63 min |
| Jun 21, 7:30 PM CDT | Tornado Warning | AMA | Potter | 60 min |
| Jun 21, 7:43 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 62 min |
| Jun 21, 7:48 PM CDT | Severe Thunderstorm Warning | AMA | Hartley | 57 min |
| Jun 21, 8:01 PM CDT | Flash Flood Warning | AMA | Potter, Randall | 3 hr |
| Jun 21, 8:33 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 87 min |
| Jun 21, 8:36 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 39 min |
| Jun 21, 8:50 PM CDT | Tornado Warning | AMA | Oldham | 40 min |
| Jun 21, 8:51 PM CDT | Severe Thunderstorm Warning | AMA | Sherman | 84 min |
| Jun 21, 8:53 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 97 min |
| Jun 21, 9:00 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 60 min |
| Jun 21, 9:18 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 42 min |
| Jun 21, 9:33 PM CDT | Tornado Warning | AMA | Potter | 27 min |
| Jun 21, 9:36 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 54 min |
| Jun 21, 9:47 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 73 min |
| Jun 21, 9:59 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 31 min |
| Jun 21, 9:59 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 91 min |
| Jun 21, 10:13 PM CDT | Flash Flood Warning | AMA | Hartley | 3 hr |
| Jun 21, 10:14 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 46 min |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.